MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT RSRPERICARDIAL BIOPROSTHESIS - AORTIC; HEART-VALVE, REPLACEMENT

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT RSRPERICARDIAL BIOPROSTHESIS - AORTIC; HEART-VALVE, REPLACEMENT
Model Number 2800
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Pulmonary Valve Insufficiency/ Regurgitation (4452)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regurgitation which develops progressively over time can be due to a number of issues including patient-related factors or structural valve deterioration.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with the functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis and/or regurgitation.The root cause of this event cannot be conclusively determined with the available information.However, the regurgitation, in this case, was most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.In addition, other patient risk factors such as the patient's younger age at implant may have contributed to this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, an appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 25mm 2800 aortic valve, implanted in the pulmonary position, underwent a valve-in-valve after an implant duration of five (5), six (6) months due to regurgitation.The tpvr was performed with a 26mm 9600tfx valve.
 
Event or Problem Description
It was reported that a patient with a 25mm 2800 aortic valve, implanted in the pulmonary position, underwent a valve-in-valve after an implant duration of five (5), six (6) months due to moderate-severe pulmonary insufficiency.The tpvr was performed with a 26mm 9600tfx valve without complications.On pod #1, the patient was discharged home in stable condition.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: g3, g6, and h2.H11: corrective data: corrected section: h6 (investigation findings, and investigation conclusions).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT RSRPERICARDIAL BIOPROSTHESIS - AORTIC
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11294272
Report Number2015691-2021-01167
Device Sequence Number11723942
Product Code DYE
UDI-Device Identifier00690103021677
UDI-Public00690103021677
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S1
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2018
Device Model Number2800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/15/2021
03/19/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/15/2021
03/22/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age15 YR